Accutane Induced Dry Eye Question?
To all those who have accutane induced dry eyes, when did this problem occur? Was it during your use of accutane or did it develop many months after stopping the drug and what is your story and did you manage to control or recover from the problem etc...? I would be very interested to hear from you.
Hi Jenn -
my dry eye problems didn't start until about 9 yrs after taking it. I didn't notice any problems with my eyes while on accutane. At the time I took it, I also wore contact lenses. I'm not at all recovered from it - I've been struggling with severe dryness for many years now. (Lost track of the exact amount of time....around 8 years or so.) I've read that accutane can degrade the meibomian glands and as far as I know there is no way to repair them.
Thanks for the reply Alison. Are you in the UK? I was also on accutane for several months and around 6 months later have red burning eyes and they water at night. The reason why I ask is because I want a better understanding if this drug is responsible for permanent dry eyes rather than just temporary dry eyes the drug company and specialists state. I am thinking of making a complaint too as I hear that this drug is banned in the US.